Alert archive / Idaho / Wind Advisories in 2024
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at May 3, 2024, 1:48 PM MDT for 6 counties in Idaho; Harney County, Oregon. It took effect at May 4, 2024, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2024, 1:48 PM MDT (19:48 UTC)
- In effect from
- May 4, 2024, 9:00 AM MDT
- Expired
- May 4, 2024, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Harney County, OR
The radar
The Boise radar (KCBX), 72 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS75 KBOI 031948 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 148 PM MDT Fri May 3 2024 IDZ014-016-ORZ061-041200- /O.NEW.KBOI.WI.Y.0013.240504T1500Z-240505T0000Z/ Upper Treasure Valley-Western Magic Valley-Harney County- 148 PM MDT Fri May 3 2024 /1248 PM PDT Fri May 3 2024/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /8 AM PDT/ TO 6 PM MDT /5 PM PDT/ SATURDAY... * WHAT...Southeast winds near 30 mph with gusts to 45 mph expected. * WHERE...In Idaho, Upper Treasure Valley and Western Magic Valley. In Oregon, southern half of Harney County. * WHEN...From 9 AM MDT /8 AM PDT/ to 6 PM MDT /5 PM PDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
310 WWUS75 KBOI 041035 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 435 AM MDT Sat May 4 2024 IDZ014-016-ORZ061-042100- /O.CON.KBOI.WI.Y.0013.240504T1500Z-240505T0000Z/ Upper Treasure Valley-Western Magic Valley-Harney County- 435 AM MDT Sat May 4 2024 /335 AM PDT Sat May 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /8 AM PDT/ THIS MORNING TO 6 PM MDT /5 PM PDT/ THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Idaho, Upper Treasure Valley and Western Magic Valley. In Oregon, Harney County. * WHEN...From 9 AM MDT /8 AM PDT/ this morning to 6 PM MDT /5 PM PDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
776 WWUS75 KBOI 042104 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 304 PM MDT Sat May 4 2024 IDZ014-016-ORZ061-050000- /O.CON.KBOI.WI.Y.0013.000000T0000Z-240505T0000Z/ Upper Treasure Valley-Western Magic Valley-Harney County- 304 PM MDT Sat May 4 2024 /204 PM PDT Sat May 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Idaho, Upper Treasure Valley and Western Magic Valley. In Oregon, Harney County. * WHEN...Until 6 PM MDT /5 PM PDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
646 WWUS75 KBOI 042346 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 546 PM MDT Sat May 4 2024 IDZ014-016-ORZ061-050100- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-240505T0000Z/ Upper Treasure Valley-Western Magic Valley-Harney County- 546 PM MDT Sat May 4 2024 /446 PM PDT Sat May 4 2024/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS EVENING... Winds have diminished so the advisory was allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 3, 9:49 AM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 3, 9:49 AM MDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Boise ID 949 AM MDT Fri May 3 2024 .DISCUSSION...Main ideas continue to be sunny and warmer wx today, then increasing clouds and southeast/southwest winds and warmer again on Saturday ahead of an approaching north Pacific cold front. Moderate to heavy rain late Saturday/Saturday night as the cold front moves through, then gusty west winds and much colder wx Sunday with lighter showers of rain and snow. Also, a 20 percent chance of thunderstorms in eastern-most Idaho zones Saturday afternoon and again Sunday afternoon. We're considering a Wind Advisory for the central Snake Basin and southeast Oregon on Saturday, otherwise current forecast is on track. See "Prev Discussion" (below) for details. && .AVIATION...VFR. Local valley fog/stratus has mostly cleared, but IFR conditions may still exist in isolated mountain valleys through Fri/18Z. Mountains will see scattered to broken cumulus field with bases 3500-5500ft AGL. Surface winds: variable or NW 5-15 kt, then S to SE 10-20 kt this afternoon. Winds aloft at 10kft MSL: Variable <10 kt, becoming S 10-20 kt Fri afternoon. KBOI...VFR and clearing Friday. Light NW winds, becoming SE 10-15 kt Friday afternoon. Winds are set to increase significantly early Sat morning to SE 20-25 kt with gusts to 30-40 kt. Weekend Outlook...Widespread precipitation moves into SE Oregon mid- morning Saturday, then into SW Idaho Saturday afternoon and will continue across the region through Sunday. A 20% chance of thunderstorms Saturday afternoon in s-central Idaho. Snow levels 6000-7000 ft MSL, lowering to 4000-5000 ft Sunday. IFR and widespread mountain obscuration Saturday night and Sunday. Surface winds: SE 15-25 kt with gusts 30-40 kt Saturday afternoon, W 5-15 kt with gusts to 20-30 kt Sunday. && .PREV DISCUSSION... SHORT TERM...Today through Sunday night...Any lingering showers wrapping around an exiting upper trough will dissipate by mid- morning. The exiting trough is replaced by an upper ridge this afternoon, resulting in dry weather and temperatures 5-10 degrees warmer than yesterday. Upstream, a deep Pacific low will approach the NW coast on Saturday. This system will be punctuated by heavy precipitation and gusty winds as it pushes into the region late Sat/Sun. The winds will increase out of the S-SE on Saturday in advance of the low. Widespread sustained winds of 20-30 mph with gusts to 40 mph are expected. Locally stronger winds could set up over SE Oregon Saturday and in portions of the Snake Plain east of Boise that would require headlines. A band of heavier precipitation will form ahead of a cold front that will push into SE Oregon Saturday afternoon, then cross into SW Idaho by evening. Marginal instability and surface energy will support a 15% chance of thunderstorms over s-central Idaho Saturday. Storms that do form will have a favorable shear profile and could become strong. The front will bring a wind shift to the NW Saturday night that will be reinforced by flow aloft on Sunday. Precipitation will continue on Sunday as it wraps around the low center which is forecast to track through northern NV. The probability for precipitation totals of over 0.25" has increased to greater than 80% across SE Oregon and SW Idaho through Sunday. The axis of heavier precipitation remains near the OR/ID border where the chance of exceeding an inch of liquid through Sunday is 15-30%. Snow levels ahead of the front will rise to 6-9kft Saturday evening, falling quickly behind the front Sunday morning. This could bring accumulating snow to SE Oregon as snow levels briefly drop to around 3000 feet early Sunday. Otherwise much of the accumulating snow is above 5500 after the frontal passage. Precipitation continues in the mountains through Sunday night while valleys trend drier. LONG TERM...Monday through Friday...Northwest flow continues in the wake of the exiting trough on Monday. Models show trailing shortwave energy that will keep a chance of showers over the region through Tuesday. An upper ridge will build along the coast Wednesday, gradually folding inland through Friday. Deterministic and ensemble solutions are in good agreement with with this pattern change. Afternoon instability will support a 15-30% chance of showers over the mountains while lower elevations remain dry. Temperatures through Wednesday are 10-15 degrees below normal, warming to near normal Thur/Fri. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise Interact with us via social media: www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....JM SHORT TERM...DG LONG TERM....DG
Nearby
Wind Advisories in Idaho, 2024Wind Advisories in Oregon, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.